Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#320449] of Stephanos Venakides

Papers Published

  1. Venakides, S, Long time asymptotics of the korteweg-de vries equation, Transactions of the American Mathematical Society, vol. 293 no. 1 (January, 1986), pp. 411-419, American Mathematical Society (AMS) [doi]
    (last updated on 2019/04/26)

    Abstract:
    We study the long time evolution of the solution to the Korteweg- de Vries equation with initial data u(x) which satisfy lim y(.x) = -1, lim U(x) = 0. (Formula presented) We show that as t →∞the step emits a wavetrain of solitons which asymptotically have twice the amplitude of the initial step. We derive a lower bound of the number of solitons separated at time t for t large. © 1986 American Mathematical Society.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320